Vol. 3, No. 1, 2015

Download this article
Download this article For screen
For printing
Recent Issues
Volume 5, Issue 2
Volume 5, Issue 1
Volume 4, Issue 3
Volume 4, Issue 2
Volume 4, Issue 1
Volume 3, Issue 4
Volume 3, Issue 3
Volume 3, Issue 2
Volume 3, Issue 1
Volume 2, Issue 2
Volume 2, Issue 1
Volume 1, Issue 2
Volume 1, Issue 1
The Journal
Cover
About the Journal
Editorial Board
Submission Guidelines
Submission Form
Ethics Statement
Editorial Login
Contacts
 
ISSN: 2325-3444 (e-only)
ISSN: 2326-7186 (print)
On the approximation theorem for structured deformations from $\operatorname{\mathit{BV}}(\Omega)$

Miroslav Šilhavý

Vol. 3 (2015), No. 1, 83–100
Abstract

This note deals with structured deformations introduced by Del Piero and Owen. As treated in the present paper, a structured deformation is a pair (g,G) where g is a macroscopic deformation giving the position of points of the body and G represents deformations without disarrangements. Here g is a map of bounded variation on the reference region Ω, and G is a Lebesgue-integrable tensor-valued map. For structured deformations of this level of generality, an approximating sequence gk of simple deformations is constructed from the space of maps of special bounded variation on Ω, which converges in the L1(Ω) sense to (g,G) and for which the sequence of total variations of gk is bounded. The condition is optimal. Further, in the second part of this note, the limit relation of Del Piero and Owen is established on the above level of generality. This relation allows one to reconstruct the disarrangement tensor M of the structured deformation (g,G) from the information on the approximating sequence.

Keywords
structured deformation, fracture, approximations, maps of bounded variation, maps of special bounded variation
Physics and Astronomy Classification Scheme 2010
Primary: 81.40.Lm
Mathematical Subject Classification 2010
Primary: 74R99
Secondary: 74A05
Milestones
Received: 12 March 2014
Revised: 11 June 2014
Accepted: 15 July 2014
Published: 13 February 2015

Communicated by Gianpietro Del Piero
Authors
Miroslav Šilhavý
Institute of Mathematics
Academy of Sciences of the Czech Republic
Žitná 25
115 67 Prague 1
Czech Republic